68039members
358190posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Short of breath

6 REPLIES 6
Highlighted
Member

Re: Short of breath

Hi Val.

I’m now 7 weeks post my last Docetaxel and feeling much better than I was at 4 weeks post. Getting back to exercise and back to work on Monday but only for 3 hours at a time. 

I would say I started to notice a difference from about 5-6 weeks after the last chemo. I have 7 more radiotherapys left and i’m now starting to feel tired but nothing like chemo tired. 

Good luck...hope you start to feel more like your normal self soon xx

Highlighted
Member

Re: Short of breath

Hi Tracy,

I had my final treatment 4 weeks ago and I'm having exactly the symptoms that you describe.  I've been very down as I expected to feel better than this. 

How are you feeling now?

 

I don't know whether to ring nurse as I may be experiencing too much, too soon. I can't imagine feeling normal again.  I start radiotherapy next week too.

 

Highlighted
Member

Re: Short of breath

My last cycle was certainly my worse. All the side effects I had were worse and lasted longer. Definitely a cumulative effect Evie-S xx

Highlighted
Community Champion

Re: Short of breath

Hi TracyP

I was told that chemo has a cumulative effect and so you may well feel worse at the end than you did part way through. It really knocked me and took a while to recover my energy. I was told to listen to my body and keep gently exercising, and increasing when I felt up to it. But I agree with Shi, it's a good idea to speak to your team/BCN to get their advice.

All the best to you,

Evie xx

Highlighted
Member

Re: Short of breath

Thanks for your reply Shi.

Think I was expecting too much of my myself. My fitness level is improving but not as quickly as I hoped it would. Had some problems with peripheral oedema team too but spoke to my onc team and now on a short course of diuretics which are helping xx

Highlighted
Community Champion
Community Champion

Re: Short of breath

Tracy’p give your bc nurse a ring and have a chat with them about the breathlessness, your team are there for you with anything. We all have different ‘ping’ back journeys do don’t put too much pressure on yourself 😘😘💕💕Shi xx

Highlighted
Member

Short of breath

I finished my last session of Docetaxel 4 weeks ago and I don’t feel I’m recovering my fitness. Am I being over ambitious? I started to feel stronger about 2 weeks after my last dose but now at 4 weeks I don’t feel I have made any further progress. Most everyday activities are ok but sometimes just walking up the stairs makes me short of breath and my thigh muscles burn when I exert myself. I was very fit before treatment and maintained a low level of fitness during treatment but now feel less able to exercise than I did during treatment.

Am I expecting too much??